Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 27, 2016, 4:44 PM EDT for Casey County, Lincoln County, Kentucky. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2016, 4:44 PM EDT (20:44 UTC)
- Expired
- Apr 27, 2016, 5:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Casey County, KY, Lincoln County, KY
The radar
The Louisville radar (KLVX), 128 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 4:45 PM EDT | TSTM WND DMG | 3 Wsw Yosemite, KY | TREES DOWN AND POWER OUTAGES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
964
WUUS53 KLMK 272044
SVRLMK
KYC045-137-272115-
/O.NEW.KLMK.SV.W.0043.160427T2044Z-160427T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 PM EDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL CASEY COUNTY IN CENTRAL KENTUCKY...
SOUTHWESTERN LINCOLN COUNTY IN CENTRAL KENTUCKY...
* UNTIL 515 PM EDT
* AT 444 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LIBERTY...
MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...WAYNESBURG...LANHAMTOWN...KINGS MOUNTAIN...WALLTOWN...MOUNT
SALEM...SOUTH FORK AND NEW SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3727 8467 3726 8470 3732 8489 3743 8489
3744 8461
TIME...MOT...LOC 2044Z 278DEG 18KT 3736 8486
HAIL...1.75IN
WIND...60MPH
$$
SCHOETTMER3 follow-up statements
843
WWUS53 KLMK 272054
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
454 PM EDT WED APR 27 2016
KYC045-137-272115-
/O.CON.KLMK.SV.W.0043.000000T0000Z-160427T2115Z/
CASEY KY-LINCOLN KY-
454 PM EDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL CASEY AND SOUTHWESTERN LINCOLN COUNTIES...
AT 454 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
LIBERTY...MOVING EAST AT 20 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...WAYNESBURG...KINGS MOUNTAIN...WALLTOWN...SOUTH FORK AND NEW
SALEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3727 8467 3726 8470 3732 8484 3740 8484
3744 8461
TIME...MOT...LOC 2054Z 278DEG 18KT 3735 8479
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...60MPH
$$
SCHOETTMER923
WWUS53 KLMK 272104
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
504 PM EDT WED APR 27 2016
KYC045-137-272115-
/O.CON.KLMK.SV.W.0043.000000T0000Z-160427T2115Z/
CASEY KY-LINCOLN KY-
504 PM EDT WED APR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EAST CENTRAL CASEY AND SOUTHWESTERN LINCOLN COUNTIES...
AT 503 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF PULASKI...MOVING EAST AT 20 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KINGS MOUNTAIN...WAYNESBURG...WALLTOWN AND SOUTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3727 8467 3726 8470 3732 8480 3740 8478
3744 8461
TIME...MOT...LOC 2103Z 278DEG 18KT 3734 8473
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...60MPH
$$
SCHOETTMER739
WWUS53 KLMK 272116 RRA
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
516 PM EDT WED APR 27 2016
KYC045-137-272126-
/O.EXP.KLMK.SV.W.0043.000000T0000Z-160427T2115Z/
CASEY KY-LINCOLN KY-
516 PM EDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CASEY AND
SOUTHWESTERN LINCOLN COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS EXPIRED BUT HAS BEEN
REPLACED BY A NEW SEVERE THUNDERSTORM WARNING.
LAT...LON 3727 8467 3726 8470 3732 8480 3740 8478
3744 8461
TIME...MOT...LOC 2111Z 278DEG 18KT 3734 8473
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:22 PM EDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 27, 3:22 PM EDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Louisville KY 322 PM EDT WED APR 27 2016 .SHORT TERM (Now through Thursday Night)... Issued at 312 PM EDT Wed Apr 27 2016 As an upper low moves between Omaha and Des Moines tonight and a speed max rounds its base, scattered showers and storms are expected to develop INVOF the confluence of the Ohio and Mississippi Rivers late this afternoon/early this evening. This convection should then head northeast up the Ohio Valley. Scattered storms will also be possible over the rest of central Kentucky in the warm and unstable sector south of a warm front stretched out along Interstate 64. There has been a lot of rain already today, limiting surface-based instability along and either side of the warm front. The warm front is not expected to move much other than perhaps a slight northward drift. This would bring more unstable air slightly northward despite earlier rains. In short, it will be an evening of monitoring radar and satellite trends to see exactly where new convection sets up to our west/southwest and moves into the area. WBZ heights around 10k feet support hail as the main threat. If the surface remains relatively stable the wind threat may be slightly lessened...but will have to see how the warm front behaves and how much of a break we can get between afternoon convection overhead and incoming convection from the west this evening. There has been torrential rain over a narrow band between Elizabethtown and Mammoth Cave this afternoon, resulting in some minor hydro issues in that area. Additional water problems will be possible this evening under the heaviest rainers, especially in urban centers. Tomorrow the upper low will weaken and advance into the Great Lakes. By afternoon lapse rates and cu rule support sct/bkn cu development. PWATs look quite low and atmospheric cross-section show very little available moisture. Can't rule out pop-up afternoon showers, though, especially from southern Indiana to the Kentucky Blue Grass. Thursday night high pressure will nose in from the northwest and give us a pleasant night with temperatures dropping into the lower and middle 50s. .LONG TERM (Friday through Wednesday)... Issued at 322 PM EDT Wed Apr 27 2016 High pressure to our north will give us a very nice day on Friday with partly cloudy skies and temperatures peaking in the 70s. We then enter into what should be a very wet weekend. Low pressure will lazily move from the Red River Valley Saturday morning to the mid-Atlantic coast by Sunday evening. The Gulf will be wide open and models are progging a healthy low level jet bringing moisture northward. Widespread showers and scattered thunderstorms will be the result. One to three inches of rain over the course of the entire weekend isn't out of the question. Things should then dry out for the first part of the new work week before the next system begins to approach by mid-week. High temperatures throughout the long term will be in the 70s, although some locations may not make it out of the 60s in southern Indiana on Saturday. && .AVIATION (18Z TAF Update)... Updated at 137 PM EDT Wed Apr 27 2016 A challenging forecast cycle as the TAF sites deal with several rounds of showers and thunderstorms through late this evening. SDF and LEX are currently being impacted by showers and storms lifting over a warm front. This boundary will only very slowly lift north through the afternoon, which may help to keep the MVFR ceilings in place at times. Additionally, visibilities will drop into IFR/low MVFR in the heavier showers and storms. Best chances for a lull in storm activity at SDF will be mid afternoon to early evening. Then another round of storms is expected between sunset and Midnight. Some gusty winds along with heavy rainfall and CG lightning are expected. Some trailing stratiform rain may follow into the pre-dawn hours along with ceilings dropping below fuel alteranate toward dawn. Cold front approaches Thursday morning with gustsy WSW winds, but dry. Expecting LEX/BWG to see showers and storms most of the afternoon with a brief break around and just after sunset. Then, another round of showers and storms just before Midnight. LEX will then follow the same pattern as SDF with trailing stratiform rain and ceilings dropping into low IFR through the pre-dawn hours. && .LMK Watches/Warnings/Advisories... KY...NONE. IN...NONE. && Short Term........13 Long Term.........13 Aviation..........BJS
Hazardous weather outlook, Apr 27, 3:40 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 340 PM EDT WED APR 27 2016 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280745- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG... BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN... SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON... NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER... RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN... FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 340 PM EDT WED APR 27 2016 /240 PM CDT WED APR 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED STORMS THIS EVENING WILL PRODUCE DANGEROUS LIGHTNING AND LOCALLY TORRENTIAL RAIN. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL AND GUSTY WINDS...ESPECIALLY WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDESPREAD SHOWERS AND SCATTERED STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN THIS WEEKEND. ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE OVER THE COURSE OF BOTH DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY FLOODING, HAIL, OR HIGH WINDS THIS EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Local storm report, Apr 27, 2:49 PM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
249 PM EDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG 4 SW MIDWAY 38.11N 84.73W
04/26/2016 WOODFORD KY LAW ENFORCEMENT
TREES DOWN NORTH OF VERSAILLES.
&&
BJSLocal storm report, Apr 27, 2:51 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 PM EDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND DMG 4 SW MIDWAY 38.11N 84.73W
04/26/2016 WOODFORD KY LAW ENFORCEMENT
TREES DOWN NORTH OF VERSAILLES.
0902 PM TSTM WND DMG SELLERSBURG 38.39N 85.76W
04/26/2016 CLARK IN LAW ENFORCEMENT
1 TREE DOWN IN SELLERSBURG.
0902 PM TSTM WND DMG 1 NNE CLARKSVILLE 38.33N 85.76W
04/26/2016 CLARK IN LAW ENFORCEMENT
A TREE DOWN IN CEMENTVILLE
0715 PM TSTM WND DMG JASPER 38.39N 86.94W
04/26/2016 DUBOIS IN LAW ENFORCEMENT
2 TREES DOWN IN JASPER.
0849 PM TSTM WND DMG 2 E AUSTIN 38.74N 85.77W
04/26/2016 SCOTT IN LAW ENFORCEMENT
TREE AND POWER LINE DOWN JUST EAST OF
AUSTIN.
0904 PM TSTM WND DMG 2 N BEDFORD 38.62N 85.32W
04/26/2016 TRIMBLE KY LAW ENFORCEMENT
A FEW TREES DOWN ON HIGHWAY 421 NORTH OF
BEDFORD.
1005 PM TSTM WND DMG 2 N TYRONE 38.07N 84.86W
04/26/2016 ANDERSON KY LAW ENFORCEMENT
1 TREE DOWN.
0955 PM TSTM WND DMG 2 NE BAGDAD 38.29N 85.02W
04/26/2016 SHELBY KY LAW ENFORCEMENT
TREES DOWN 2 NE OF BAGDAD.
0525 AM TSTM WND DMG 3 W READY 37.37N 86.52W
04/27/2016 BUTLER KY LAW ENFORCEMENT
TREES DOWN IN NE BUTLER COUNTY NEAR THE
GRAYSON COUNTY LINE.
1041 PM TSTM WND GST 7 E VERSAILLES 38.05N 84.60W
04/26/2016 M51 MPH FAYETTE KY ASOS
1013 PM TSTM WND GST 2 WSW FRANKFORT 38.18N 84.90W
04/26/2016 M53 MPH FRANKLIN KY ASOS
1008 PM TSTM WND DMG 1 W FRANKFORT 38.19N 84.88W
04/26/2016 FRANKLIN KY EMERGENCY MNGR
SEVERAL LOCATIONS WITHOUT POWER INCLUDING
TRAFFIC LIGHTS ON THE WESTERN SIDE OF
FRANKFORT.
0936 PM TSTM WND GST BALLARDSVILLE 38.37N 85.35W
04/26/2016 M61 MPH OLDHAM KY PUBLIC
MEASURED ON PRIVATE WEATHER STATION.
0922 PM TSTM WND GST 1 WSW JEFFERSONTOWN 38.20N 85.59W
04/26/2016 M57 MPH JEFFERSON KY PUBLIC
MEASURED AT A PRIVATE WEATHER STATION. TIME
ESTIMATED BASED ON RADAR.
0507 PM HAIL 1 ENE LOCKPORT 38.44N 84.96W
04/26/2016 E1.00 INCH HENRY KY PUBLIC
FACEBOOK REPORT OF NICKLE TO QUARTER SIZE
HAIL FROM 5:00 TO 5:15 PM.
0900 PM TSTM WND DMG FLOYDS KNOBS 38.32N 85.87W
04/26/2016 FLOYD IN BROADCAST MEDIA
POLE BARN DESTROYED.
0830 PM TSTM WND DMG 3 SW CORYDON 38.19N 86.17W
04/26/2016 HARRISON IN COUNTY OFFICIAL
TREE DOWN. POWER POLE DOWN. SEVERAL POWER
OUTAGES.
0821 PM TSTM WND GST BATTLETOWN 38.07N 86.30W
04/26/2016 M52 MPH MEADE KY TRAINED SPOTTER
NO DAMAGE REPORTED, BUT THINGS BLOWING
AROUND
0820 PM TSTM WND DMG 2 E BEDA 37.50N 86.92W
04/26/2016 OHIO KY DEPT OF HIGHWAYS
TREES AND POWER LINES DOWN ON SILVER BEACH
ROAD NORTH OF HARTFORD. TIME ESTIMATED BASED
ON RADAR.
0803 PM TSTM WND DMG 1 E GATCHEL 38.05N 86.63W
04/26/2016 PERRY IN 911 CALL CENTER
MULTIPLE TREES DOWN AND POWER OUTAGES ACROSS
THE COUNTY. DISPATCH IS VERY BUSY.
0754 PM TSTM WND DMG TELL CITY 37.95N 86.76W
04/26/2016 PERRY IN TRAINED SPOTTER
MULTIPLE TREES AND TREE LIMBS DOWN.
0815 PM TSTM WND DMG 1 S PILOT KNOB 38.27N 86.35W
04/26/2016 CRAWFORD IN EMERGENCY MNGR
TREES DOWN OVER THE EASTERN PART OF THE
COUNTY.
0749 PM TSTM WND DMG LEWISPORT 37.93N 86.90W
04/26/2016 HANCOCK KY 911 CALL CENTER
SEVERAL TREES DOWN, ONE OF WHICH IS ON TOP
OF A TRUCK. NO INJURIES REPORTED. MOST
DAMAGE IS IN THE LEWISPORT AREA OF THE
COUNTY.
0735 PM TSTM WND GST 2 N JOHNSBURG 38.25N 86.96W
04/26/2016 M52 MPH DUBOIS IN AWOS
0704 PM HAIL FRANKFORT 38.19N 84.87W
04/26/2016 M1.00 INCH FRANKLIN KY PUBLIC
PICTURE VIA SOCIAL MEDIA.
0918 PM TSTM WND DMG 1 SE GOSHEN 38.40N 85.58W
04/26/2016 OLDHAM KY TRAINED SPOTTER
LARGE MAPLE TREE DOWN IN GOSHEN. SPOTTER
ESTIMATED WIND OF 60 TO 70 MPH.
0610 PM HAIL 2 ESE BLOCHER 38.71N 85.61W
04/26/2016 E1.00 INCH JEFFERSON IN TRAINED SPOTTER
HWY 56 ON THE SCOTT AND JEFFERSON COUNTY
LINE REPORTS OF HALF AN INCH TO QUARTER SIZE
HAIL.
0620 PM HAIL 2 SE SHELBYVILLE 38.19N 85.21W
04/26/2016 E1.00 INCH SHELBY KY AMATEUR RADIO
MOSTLY NICKEL SIZED, BUT SEVERAL FLAT
QUARTER SIZED. SHORT DURATION.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Apr 27, 3:09 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
209 PM CDT WED APR 27 2016
KYZ061-062-071-271945-
BUTLER-WARREN-EDMONSON-
209 PM CDT WED APR 27 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WARREN...EAST
CENTRAL BUTLER AND NORTHWESTERN EDMONSON COUNTIES...
AT 208 PM CDT...A STRONG THUNDERSTORM WAS 9 MILES NORTH OF
DELAFIELD...MOVING NORTHEAST AT 30 MPH.
HALF INCH HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BROWNSVILLE...LINDSEYVILLE...REEDYVILLE...SWEEDEN...RIVERSIDE...
PROSPERITY...BENLEO...ANNA...BLACK GOLD AND BIG REEDY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3716 8658 3732 8642 3733 8632 3718 8621
3708 8652
TIME...MOT...LOC 1908Z 229DEG 26KT 3715 8649
SCHOETTMERSpecial weather statement, Apr 27, 3:45 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM CDT WED APR 27 2016 KYZ061>063-071-074-272015- HART-BUTLER-WARREN-EDMONSON-BARREN- 245 PM CDT WED APR 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...EAST CENTRAL BUTLER...SOUTHWESTERN HART...NORTH CENTRAL BARREN AND EDMONSON COUNTIES... AT 245 PM CDT...A STRONG THUNDERSTORM WAS 7 MILES SOUTHWEST OF BROWNSVILLE...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BROWNSVILLE...PARK CITY...ROSEBURG...OLLIE...CHALYBEATE...STOCKHOLM... HIGHLAND SPRINGS...BIG WINDY...BLACK GOLD AND PIG. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3707 8646 3721 8651 3734 8605 3708 8601 TIME...MOT...LOC 1945Z 256DEG 37KT 3715 8639 SCHOETTMER
Special weather statement, Apr 27, 4:15 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
415 PM EDT WED APR 27 2016
KYZ066-067-272045-
CASEY-LINCOLN-
415 PM EDT WED APR 27 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CASEY AND WEST CENTRAL
LINCOLN COUNTIES...
AT 415 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIBERTY...MOVING EAST
AT 20 MPH.
NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LIBERTY...HUSTONVILLE...JACKTOWN...MORELAND...MIDDLEBURG...ELLISBURG...
LAWHORN HILL...CHILTON...BEECH BOTTOM AND PEYTONS STORE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3733 8508 3740 8510 3740 8509 3741 8508
3742 8506 3741 8505 3744 8504 3752 8481
3729 8482
TIME...MOT...LOC 2015Z 265DEG 19KT 3738 8502
SCHOETTMERSpecial weather statement, Apr 27, 4:43 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
443 PM EDT WED APR 27 2016
KYZ066-067-272115-
CASEY-LINCOLN-
443 PM EDT WED APR 27 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CASEY AND
SOUTHWESTERN LINCOLN COUNTIES...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS NEAR LIBERTY...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MIDDLEBURG...WAYNESBURG...KINGS MOUNTAIN...WALLTOWN...SOUTH FORK AND NEW
SALEM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3727 8468 3726 8469 3731 8488 3741 8486
3743 8464
TIME...MOT...LOC 2042Z 274DEG 17KT 3735 8484
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:05 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 40 min |
| Apr 26, 8:30 PM EDT | Special Weather Statement | LMK | Butler, Logan | 60 min |
| Apr 26, 8:43 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson | 62 min |
| Apr 26, 8:47 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 28 min |
| Apr 26, 8:49 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 26 min |
| Apr 26, 9:10 PM EDT | Special Weather Statement | LMK | Trimble | 35 min |
| Apr 26, 9:17 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Hart, Logan, Simpson, Warren | 58 min |
| Apr 26, 9:22 PM EDT | Special Weather Statement | LMK | Henry, Oldham, Shelby, Spencer | 38 min |
| Apr 26, 9:28 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Oldham, Shelby, Spencer | 32 min |
| Apr 26, 9:46 PM EDT | Special Weather Statement | LMK | Allen, Barren, Green, Hart, Metcalfe | 44 min |
| Apr 26, 9:53 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Scott, Shelby | 37 min |
| Apr 26, 10:27 PM EDT | Special Weather Statement | LMK | Bourbon, Boyle, Fayette, Garrard, Harrison, Jessamine and 3 more | 48 min |
| Apr 26, 10:49 PM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 56 min |
| Apr 26, 10:59 PM EDT | Special Weather Statement | LMK | Lincoln | 46 min |
| Apr 27, 5:22 AM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 23 min |
| Apr 27, 1:30 PM EDT | Special Weather Statement | LMK | Hardin, Larue | 60 min |
| Apr 27, 2:18 PM EDT | Special Weather Statement | LMK | Spencer | 27 min |
| Apr 27, 2:32 PM EDT | Areal Flood Advisory | LMK | Grayson, Hardin | 3 hr |
| Apr 27, 2:47 PM EDT | Flash Flood Warning | LMK | Grayson, Hardin | 3 hr |
| Apr 27, 3:09 PM EDT | Special Weather Statement | LMK | Edmonson | 36 min |
| Apr 27, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Warren | 29 min |
| Apr 27, 3:45 PM EDT | Special Weather Statement | LMK | Edmonson | 30 min |
| Apr 27, 4:15 PM EDT | Special Weather Statement | LMK | Casey | 30 min |
| Apr 27, 4:43 PM EDT | Special Weather Statement | LMK | Casey | 32 min |
| Apr 27, 4:48 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 27 min |
| Apr 27, 5:11 PM EDT | Special Weather Statement | LMK | Taylor | 34 min |
| Apr 27, 5:12 PM EDT | Severe Thunderstorm Warning | LMK | Lincoln | 18 min |
| Apr 27, 5:26 PM EDT | Special Weather Statement | LMK | Adair, Casey | 34 min |
| Apr 27, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Russell | 24 min |
| Apr 27, 6:01 PM EDT | Tornado Warning | LMK | Ohio | 29 min |
| Apr 27, 6:29 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Apr 27, 6:57 PM EDT | Special Weather Statement | LMK | Ohio | 33 min |
| Apr 27, 7:16 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 44 min |
| Apr 27, 7:24 PM EDT | Special Weather Statement | LMK | Butler, Logan, Ohio, Simpson, Warren | 51 min |
| Apr 27, 7:38 PM EDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Apr 27, 7:48 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Butler, Grayson, Ohio | 42 min |
| Apr 27, 7:51 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Butler, Edmonson, Grayson, Simpson, Warren | 39 min |
| Apr 27, 7:52 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Meade, Ohio | 38 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.